Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Vitamin E And Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

vitamin e supplement

I read that milk thistle as well as vitamin E is good to take for the liver. My question is, do I have to let my doctor know I'm taking vitamin E if I am HIV positive, on medication and Hep C positive? Is this harmful or is it okay to do? Thank you.
Barbara McGovern, M.D.

Response from Barbara McGovern, M.D.

Tufts University School of Medicine
...You should always let your doctor know which medications you are taking. Most physicians feel that milk thistle or vitamin E are not harmful. It is still best to let him or her know in case a new drug interaction is discovered. I remember when... Read more »

Severe Foot Cramps

Dr. Bob,I have been HIV+/AIDS since November 2006. I have been on different medicines and finally... Read more »

Vitamin E

I was recently diagnosed HIV+ (1/06) and started therapy with Sustiva and Epzicom on 3/06. As soon... Read more »
Articles
AIDS InfoNet

Vitamins and Minerals

...Folate (Folic Acid). Antioxidants , including beta-carotene (the body breaks down beta-carotene to make Vitamin A), selenium, Vitamin E (Tocopherol), and Vitamin C. Magnesium and Zinc What About Other Supplements? In addition to... Read more »
The Well Project

Lactic Acidosis and HIV/AIDS

...Lactic Acidosis? Lactic acidosis can develop when your cells make too much lactic acid orwhen your liver isn't working properly. HIV drugs in the nucleoside reversetranscriptase inhibitor (NRTI) class can sometimes cause these problems: ... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

...Have PN? PN Treatments Finding Support References What Is Peripheral Neuropathy? Approximately 60 percent of HIV+ people will develop problems that involvethe nervous system. The nervous system controls thinking, movement,... Read more »
Test Positive Aware Network

Aptivus

...medications known to increase the risk of bleeding such as antiplatelet drugs, anticoagulants, or supplemental high doses of vitamin E. Aptivus has a sulfa component to it, so it should be used cautiously in patients with sulfa allergies. Immune... Read more »
Connect With Others

oily fatty foods causing BAD indigestion

Posted by BrokenWingedBird, 2 Replies
Anyone got any ideas? I've been suffering terrible stomach pains, indigestion, after eating anything with even the smallest amount of fat or oil in it. Yesterday I had an endoscopy. Immediately afterwards the specialist who performed the... Read more »

Benefits of Vitamins

Posted by Anonymous, 2 Replies
...Is there anyone out there who takes vitamins regularly and has HIV? Which do you take and has there been any proof of its benefits? Read more »

Pre-med vitamins and nutritional supplements

Posted by DC23, 4 Replies
...and my T-cells are high.) I was wondering if anyone had any advice on preventative measures to take now that I'm early in my HIV infection. Does anyone recommend any specific over-the-counter vitamin combinations or other nutritional... Read more »

Diarrhea/HIV

Posted by Anonymous, 1 Reply
...I live in Los Angeles and has HIV since 1982, I've had diarrhea for three weeks and got on a vitamin supplement with herbs, probiotics,colon cleanser, vitamins, Read more »